February 19, 2008 at 4:28 pm #299815
RA 3yrs, 200 mg Mino/Doxy combo
I think i had a herx when I increased from 100 mg
daily abx to 200. But now, 2 weeks later, I'm
still in constant pain, very sore throat,
degenerating – shoulders, hips, knees, back, neck,
wrists swelling, blisters on tongue and toes
(weird, huh?), very depressed, can't sleep. No
idea what to do. Tried lemon drink, peroxide
I'm off the abx for now. Waiting to start
predisone if I can sort out the sore throat. Very
discouraged.February 19, 2008 at 4:36 pm #309036
I am currently swilling the nystatin in hopes that the throat thing is thrush, by the way. So far, not helping, but have only been swilling for half a day.
I am hoping to go back on the abx, by the way, taking a few days off.
Wondering if I have what it takes to see this through…
Anyone use antidepressants during this funfunfun time?
I feel like a zombie from the living dead.
kloganFebruary 19, 2008 at 5:48 pm #309037lynnie_sydneyParticipant
I feel for you. You dont say how long you've been on AP in your signature line but am presuming it's not long. It sounds like you are having a big time herx. Was it your doc who put you on daily mino? If it were me, I'd be pulling back to MWF dosing and, if you still hurt like hell, reduce the amount you are taking and maybe even the days to 2 pw. For some people even 25mg will induce a herx. You need to go slow and PLEASE remember a couple of things.
1. A herx is a good thing (means abx are causing die-off) but it does need to be manageable….you may even need a small amount of pred to help you over this time, Dr Brown was absolutely in favour of that when necessary. For the abx to work, inflammation needs to be brought down.
2. and most importantly, improvements are slow (some have described them as glacial). Dont expect too much too soon, that's not the way this protocol works. Just concentrate on getting your inflammation under control, reduce your dose, consider pulsing and then be patient. I hope your pain reduces soon.
Be well! Lynnie
Palindromic RA 30 yrs (Chronic Lyme?)
Mino 2003-2008 100mg MWF - can no longer tolerate any tetracyclines
abx from Sep 2018 MWF - a.m. Augmentin Duo 440mg + 150mg Biaxsig (roxithromycin). p.m. Cefaclor (375mg) + Klacid 125mg. Annual Clindy IV's
Diet: no gluten, dairy, sulphites, low salicylates
Supps: 600mg N-AC BID, 1000mg Vit C, CoQ10, P5P 40mg, zinc picolinate 60mg, B3 1000mcg, EPO 1000mg, Lithium orotate 20mg, Magnesium Oil equiv 400mg. Topical bio-identical estradiol, DHEA +February 19, 2008 at 5:48 pm #309038dianawParticipant
I think you are herxing- I would stay on the antibiotic along with prednisone to get you through the herx. If your Dr. is not awre of the AP protocol I will email you a name of a Dr. that will consult with him or you if willing.February 19, 2008 at 9:57 pm #309039
Thanks for all the encouragement. It is hard to put into coherent english how much this means to me.
In the meantime, I really need to learn to take the long view.February 20, 2008 at 1:24 am #309040lauramParticipant
Klogan, I've learned you should always take it slow when increasing. I increase 100 mg and wait for 2 or 3 weeks. I do not go up till I am stable. You may want to go back to your original dose and then work from there. I made too many changes back in August and it took a month to get over it, and that's after i went back to my original dose. I just now increased 100 mg. Hang in there. laura
The topic ‘ Not doing very well’ is closed to new replies.